Alert archive / Washington / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 16, 2012, 1:19 AM PDT for Adams County, Whitman County, Washington. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 1:19 AM PDT (08:19 UTC)
- Expired
- Jul 16, 2012, 2:00 AM PDT
- In force
- 41 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Adams County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 69 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS56 KOTX 160819
SVROTX
WAC001-075-160900-
/O.NEW.KOTX.SV.W.0026.120716T0819Z-120716T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
119 AM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON...
WEST CENTRAL WHITMAN COUNTY IN EASTERN WASHINGTON...
* UNTIL 200 AM PDT
* AT 114 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF WINONA...OR 30 MILES WEST OF PULLMAN...AND MOVING NORTH AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WINONA...EWEN AND LAMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4724 11821 4726 11810 4726 11772 4682 11769
4678 11782
TIME...MOT...LOC 0819Z 169DEG 27KT 4689 11779
$$
SB3 follow-up statements
974
WWUS56 KOTX 160831
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
131 AM PDT MON JUL 16 2012
WAC001-075-160900-
/O.CON.KOTX.SV.W.0026.000000T0000Z-120716T0900Z/
WHITMAN WA-ADAMS WA-
131 AM PDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM PDT
FOR NORTHEASTERN ADAMS AND WEST CENTRAL WHITMAN COUNTIES...
AT 128 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINONA...OR 29 MILES SOUTHEAST OF RITZVILLE...MOVING
NORTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EWEN
AND LAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4724 11821 4726 11810 4726 11772 4686 11773
4684 11783
TIME...MOT...LOC 0831Z 169DEG 27KT 4698 11782
$$
SB208
WWUS56 KOTX 160849
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
149 AM PDT MON JUL 16 2012
WAC001-075-160900-
/O.CON.KOTX.SV.W.0026.000000T0000Z-120716T0900Z/
WHITMAN WA-ADAMS WA-
149 AM PDT MON JUL 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM PDT
FOR NORTHEASTERN ADAMS AND NORTHWESTERN WHITMAN COUNTIES...
AT 142 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF EWEN...OR 25 MILES EAST OF RITZVILLE...MOVING NORTH AT
30 MPH. THE STORM HAS WEAKENED OVER THE LAST FEW MINUTES WITH THE
MAIN THREATS AT THIS TIME BEING VERY HEAVY RAINFALL...DIME SIZE
HAIL...WIND GUSTS TO 60 MPH...AND FREQUENT LIGHTNING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL ALSO PRODUCE EXTREMELY HEAVY RAINFALL. IF DRIVING
THROUGH THE STORM REDUCE YOUR SPEED TO LOWER THE RISK OF
HYDROPLANING. ALSO BE PREPARED FOR PONDING OF WATER IN LOW LYING
AREAS.
&&
LAT...LON 4724 11821 4726 11810 4726 11772 4692 11774
4692 11786
TIME...MOT...LOC 0847Z 169DEG 27KT 4710 11785
$$
SB431
WWUS56 KOTX 160905
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
205 AM PDT MON JUL 16 2012
WAC001-075-160914-
/O.EXP.KOTX.SV.W.0026.000000T0000Z-120716T0900Z/
WHITMAN WA-ADAMS WA-
205 AM PDT MON JUL 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS AND
NORTHWESTERN WHITMAN COUNTIES HAS EXPIRED...
DOPPLER RADAR INDICATED THE STORM HAS MOVED INTO EXTREME NORTHWEST
WHITMAN COUNTY AND WAS NO LONGER SEVERE. CONSEQUENTLY THE
WARNING WAS ALLOWED TO EXPIRE.
LAT...LON 4724 11821 4726 11810 4726 11772 4692 11774
4692 11786
TIME...MOT...LOC 0849Z 169DEG 27KT 4712 11785
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:04 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 15, 11:04 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1104 PM PDT Sun Jul 15 2012 .SYNOPSIS... Slow moving thunderstorms will bring locally heavy rain and the potential for localized flooding to portions eastern Washington tonight. Upper level low pressure will remain over the Pacific Northwest Monday, Tuesday and Wednesday bringing humid conditions and the chance for thunderstorms. Drier weather should return to the region Thursday or Friday through next weekend. && .DISCUSSION... Main update was to adjust PoPs across the Palouse and eastern Columbia Basin. Radar mosaic shows an area of showers and thunderstorms moving north out of northeast Oregon. The RUC has the best handle on these storms and indicates that this area will take a turn to the northwest overnight. Continued easterly low level flow will keep the threat of showers and a few thunderstorms going over the western half of the forecast area through Monday evening. The heaviest rainfall has diminished so all flood products have been taken down or allowed to expire. /Kelch && .AVIATION... 06Z TAFS: Scattered showers and thunderstorms will affect eastern WA overnight. The most favored area will be west of KLWS/KPUW. The main hazard from these storms will be very heavy rainfall and possibly small hail. These storms will move northwest, affecting the KMWH/KEAT sites by 10Z. Another round of convection will develop Monday afternoon. /EK && .PRELIMINARY POINT TEMPS/POPS... Spokane 60 87 65 88 65 83 / 20 20 30 20 40 50 Coeur d'Alene 58 86 62 87 62 82 / 10 20 30 40 40 50 Pullman 56 84 62 85 60 81 / 30 20 40 40 50 40 Lewiston 65 92 68 94 68 90 / 20 20 30 30 30 40 Colville 57 88 61 89 62 86 / 10 20 20 40 40 50 Sandpoint 56 84 59 85 59 81 / 10 20 30 50 40 50 Kellogg 57 86 59 86 58 81 / 10 20 30 40 40 60 Moses Lake 59 88 65 94 65 88 / 30 30 30 20 20 40 Wenatchee 62 87 67 94 68 88 / 40 30 20 30 30 40 Omak 61 93 66 94 66 90 / 30 20 20 30 30 40 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...&&
Hazardous weather outlook, Jul 15, 10:06 AM PDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1006 AM PDT SUN JUL 15 2012 IDZ001>004-WAZ036>038-161715- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ026-027-WAZ031>035-041-043-044-161715- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ042-161715- EAST SLOPES NORTHERN CASCADES- 1006 AM PDT SUN JUL 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING OVER THE EAST SLOPES OF THE NORTHERN CASCADES. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 7:20 PM PDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
720 PM PDT SUN JUL 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 9 SW ANATONE 46.04N 117.25W
07/15/2012 ASOTIN WA TRAINED SPOTTER
SEVERAL BRANCHES OF LARGE TREE BROKEN OFF.
&&
KELCHSpecial weather statement, Jul 16, 12:52 AM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1252 AM PDT MON JUL 16 2012
WAZ033-035-160830-
WHITMAN WA-ADAMS WA-
1252 AM PDT MON JUL 16 2012
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL ADAMS COUNTY IN EAST CENTRAL WASHINGTON
WESTERN WHITMAN COUNTY IN EASTERN WASHINGTON
UNTIL 130 AM PDT
AT 1247 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LA CROSSE..MOVING NORTH AT
25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL DOWNPOURS AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4714 11828 4725 11781 4671 11767 4670 11769
4670 11774 4665 11777 4663 11782
TIME...MOT...LOC 0752Z 162DEG 24KT 4676 11781
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:08 PM PDT | Special Weather Statement | OTX | Ferry | 52 min |
| Jul 15, 6:23 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan, Stevens | 3 hr |
| Jul 15, 6:26 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 29 min |
| Jul 16, 12:52 AM PDT | Special Weather Statement | OTX | Whitman | 38 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.